Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 17, NWS Tallahassee, FL

March 26, 2002Mitchell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2002, 3:18 PM EST for Mitchell County, Georgia. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2002, 3:18 PM EST (20:18 UTC)
Expired
Mar 31, 2002, 3:00 PM EST
In force
5 days
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Mitchell County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2002-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2002-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 262018
SVRTLH
GAC205-262045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EST TUE MAR 26 2002

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MITCHELL COUNTY IN GEORGIA

* UNTIL 345 PM EST...

* AT 316 PM EST THE PUBLIC REPORTED A POSSIBLE BRIEF TORNADO         
  ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF LESTER TO 4       
  MILES SOUTH OF PELHAM...OR ALONG A LINE EXTENDING FROM   4         
  MILES SOUTH OF PUTNEY TO 4 MILES SOUTH OF PELHAM...MOVING EAST     
  AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PEBBLE CITY...COTTON BY 320 PM EST...
  HINSONTON...LESTER BY 325 PM EST...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3144 8417 3108 8417 3109 8402 3144 8401

.END

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:15 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 26, 2:15 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST TUE MAR 26 2002

THE AREA OF CONVECTION FROM SOUTH-CENTRAL GEORGIA...TO SE AL TO FL
PANHANDLE. IT CONTINUES TO PUSH EAST ACROSS THE AREA. A FEW STORMS
HAVE APPROACHED SEVERE LIMITS...BUT NO WARNINGS EXCEPT COASTAL HAVE
BEEN ISSUED AT THIS TIME. SURFACE ANALYSIS INDICATING BOUNDARY FROM
NEAR MOB...NE TO JUST WEST OF MGM. THETA-E SURGE OF MID-UPR 60
DEWPOINTS INTO THIS AREA...AS WELL AS MSAS LI FIELDS TO -6. LOW
THREAT OF A SEVERE STORM OR TWO WILL CONTINUE THIS AFTERNOON &
EVENING. MAINLY WILL SEE SMALL BOWING SEGMENTS WITHIN SHOWER/TSTMS
AREA. HAVE SEEN VELOCITY DATA REACH 30-50KNTS IN REAR INFLOW JET
AREA...BUT THIS HAS NOT PROPAGATED TO SURFACE YET. WILL KEEP STRONG
WORDING IN ZONES FOR THIS EVENING.

OTHERWISE...MODELS HAVE BOUNDARY COMING THROUGH OVERNIGHT. AVN
FASTER THAN ETA & IT HOLDS ONTO QPF & MOISTURE FIELDS LONGER TO WED
MORNING. A COMPROMISE OF TWO SEEM BEST SOLUTION. ON WEDNESDAY...
SURFACE RIDGE PATTERN BUILDS INTO AREA WITH DRYING TREND ON NW WIND
FLOW...& A BIT COOLER TEMPS. SURFACE HIGH CENTER STAYS NORTH OF CWA
& MOVES E-SE. BY FRI...ETA HAS A WEAK SURFACE LOW ON REMAINS OF THE
BOUNDARY OVER S FL...BUT MOSTLY SUNNY & MILD FOR N FL & CWA. NEXT
CHANCE OF RAIN...SLIGHT...THAN WOULD BE POSSIBLY SAT AFTERNOON WITH
WEAK WARM FRONT LIFTING NORTHWARD FROM DEVELOPING LOW IN TEXAS.
SUNDAY MAY BE A BIT MORE AS LOW LIFTS TO CENTRAL OHIO VALLEY & COLD
FRONT APPROACHES FROM WEST. BETTER CHANCE MONDAY AS BOUNDARY DRIFTS
CLOSER TO CWA. MODEL TEMPS CONSISTENT & WILL USE BLEND.

MARINE: WILL KEEP SCEC FOR ALL COASTAL LEGS TONIGHT...WITH EXPECTED
INCREASING WINDS & AMOUNT OF CONVECTION. IT MAY LAST INTO WEDNESDAY.

FIRE WX: NO CONCERNS TODAY. ON WEDNESDAY...AS DRY AIR FILTERS INTO
AREA & WINDS ARE 10-15 MPH...A WATCH WILL BE ISSUED FOR INLAND FL
COUNTIES.

PRELIM NUMBERS...

TLH  054 075 042 077 +-00
PFN  056 073 049 074 +-00
DHN  050 071 042 074 +-00
ABY  054 071 042 074 +-00
VLD  058 075 046 077 8-00

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

MCT

In the hours before

Special weather statement, Mar 26, 12:00 PM EST, 3 hours 18 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-262300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EST TUE MAR 26 2002

...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING...

A COLD FRONT WILL SLOWLY MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND.
THIS DOES INCLUDE TALLAHASSEE. THE FRONT WILL DEVELOP SHOWERS AND
THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND EVENING. THE
OVERALL THREAT FOR ANY SEVERE STORMS IS LOW...BUT AN ISOLATED STRONG
STORM WILL PRODUCE STRONG GUSTY WINDS OF 30 TO 40 MPH...BRIEF HEAVY
RAIN...AND DANGEROUS LIGHTNING. LATER TONIGHT...THE FRONT WILL PUSH
THROUGH AND SWITCH THE WINDS TO THE WEST THEN NORTHWEST WITH COOLER
AND DRIER AIR. SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:41 PM ESTSpecial Marine WarningTAE2 hr
Mar 26, 2:40 PM ESTSpecial Marine WarningTAE2 hr
Mar 26, 3:31 PM ESTSevere Thunderstorm WarningTAEGrady, Thomas5 days
Mar 26, 4:13 PM ESTSpecial Marine WarningTAE2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.